Academic Journals Database
Disseminating quality controlled scientific knowledge

Doxycycline-induced esophagitis: Report of two cases and review of the literature

ADD TO MY LIST
 
Author(s): Muhammed Saçıkara | Yaşar Nazlıgül | Güler Kızılca | Oktay Bulur

Journal: Dicle Medical Journal
ISSN 1300-2945

Volume: 37;
Issue: 3;
Start page: 297;
Date: 2010;
VIEW PDF   PDF DOWNLOAD PDF   Download PDF Original page

Keywords: Doxycycline | drug-induced esophagitis | esophageal injury

ABSTRACT
Although it is not so frequent in medical literature, drug-induced esophageal injury is important, because of its possible complications. Here, we reported two patients with ulcerative esophagitis secondary to doxycycline use. Both patients applied to outpatient clinic with retrosternal pain, odynofagia and dysphagia. Symptoms had been developed after three days of doxicycline treatment in the first patient, and after two days in the second patient. Upper gastrointestinal endoscopy revealed ulcers in patient 1 at the upper 1/3 segment of esophagus and in patient 2 at the middle 1/3 segment of esophagus. Based on the endoscopic findings, the patients were diagnosed as drug-induced esophageal injury resulting from doxycycline treatments. Doxycycline treatments were stopped and lansoprazole and sucralfate was started.�
Save time & money - Smart Internet Solutions     

Tango Jona
Tangokurs Rapperswil-Jona